U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Health and Wellness
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
 
 
Old 04-20-2013, 10:38 PM
 
Location: TOVCCA
8,272 posts, read 10,510,884 times
Reputation: 11848

Advertisements

Zocor (Simvastatin) for cholesterol has been linked to nightmares.
Quick reply to this message

 
Old 04-21-2013, 05:32 AM
 
Location: Hawaii/Alabama
1,595 posts, read 2,969,104 times
Reputation: 3983
Quote:
Originally Posted by SouthernBelleInUtah View Post
Many narcotics cause hallucinations/delusions/vivid dreams in some people. When i was on a dilaudid pain pump in hospital, I didn't know who/where I was 90% of the time. Once I was Princess Diana, twirling around in a beautiful gown in the palace. Now I just take 1/2 dose of lortab if I can get away with it.
I, too had a dilaudid pump while in the hospital but I had the worst nightmares (worse than an Rob Zombie movie). My Doc told me it was because I was on the drip for such a long time (2 weeks); he switched me to morphine and things were better.

Talk to your Doc he may have a better alternative to what you are currently taking.
Quick reply to this message
 
Old 04-21-2013, 08:15 AM
 
Location: Central Maine
2,868 posts, read 2,844,129 times
Reputation: 3976
I guess that it depends on how strong a painkiller is and if it is a narcotic. I would tell my doctor right away. Could be a side-effect or result of combining it with some other substance Ie: another med, alcohol. Never had this happen. My son reported nightmares after coming off Paxill. That, however, is an SSRI (selective seretonin re-uptake inhibitor). Different animal.
Quick reply to this message
 
Old 04-21-2013, 06:22 PM
 
Location: South Hampton Roads
203 posts, read 248,363 times
Reputation: 361
Quote:
Originally Posted by lil kitty View Post
Hi,

I'm taking a pain killer prescribed by my doctor. The weird thing is whenever I take a pill and go to sleep, I have multiple nightmares. I wake up few times and fall asleep again, but I can never get off bed.

Sometimes, I feel so aware that I'm dreaming, and I tell myself that this is only a dream, and I try to wake myself up, but I can't.

I was told to take a pill every 3 hours, with no more than 8 pills a day. I never take more than one pill/day.

But once I was in severe pain and I took one, and around 45 mins went back to take another one.

I had shortness of breath, and my chest seemed very tight, with the most evil dreams ever, and I couldn't get myself out of it.

I stopped taking it now. But I'm only trying to understand what causes this and why, like a scientific explanation.

Any similar experiences?
I don't know what the scientific explanation is, but I do know that I have had the same occurrences when on prescription pain meds for any reason. It's rare that I would be on them, but any time I've had to be, I just limited my dosage or stopped them all together after one day! I either deal with the pain or take less powerful over the counter meds like aspirin, tylenol or advil and usually it's enough to get me through.
Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


 
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:
Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness
Similar Threads
Follow City-Data.com founder on our Forum or

All times are GMT -6.

2005-2018, Advameg, Inc.

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35 - Top